Alert archive / Georgia / Small Craft Advisories in 2012
Small Craft Advisory 57, NWS Charleston, SC
NWS Charleston, SC issued this small craft advisory at Nov 12, 2012, 3:56 AM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Nov 12, 2012, 3:56 AM EST (08:56 UTC)
- Expired
- Nov 12, 2012, 6:29 PM EST
- In force
- 15 hr
- Issued by
- NWS Charleston, SC
The text
As transmitted, in the capitals the NWS used until 2016.
662 WHUS72 KCHS 120856 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 356 AM EST MON NOV 12 2012 AMZ374-121600- /O.NEW.KCHS.SC.Y.0057.121112T0856Z-121112T1600Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 356 AM EST MON NOV 12 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EST THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
435 WHUS72 KCHS 121457 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 957 AM EST MON NOV 12 2012 AMZ374-122100- /O.EXT.KCHS.SC.Y.0057.000000T0000Z-121112T2100Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 957 AM EST MON NOV 12 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
520 WHUS72 KCHS 122039 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 339 PM EST MON NOV 12 2012 AMZ374-130000- /O.EXT.KCHS.SC.Y.0057.000000T0000Z-121113T0000Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 339 PM EST MON NOV 12 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 PM EST THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
422 WHUS72 KCHS 122329 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 629 PM EST MON NOV 12 2012 AMZ374-130030- /O.CAN.KCHS.SC.Y.0057.000000T0000Z-121113T0000Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 629 PM EST MON NOV 12 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at Nov 12, 1:10 AM EST, 2 hours 46 minutes earlier.
Area forecast discussion, Nov 12, 1:10 AM EST, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 110 AM EST MON NOV 12 2012 .SYNOPSIS... A WEDGE OF HIGH PRESSURE WILL PREVAIL THROUGH EARLY THIS WEEK. A COLD FRONT WILL MOVE ACROSS THE REGION TUESDAY...LIKELY STALLING NEAR OR JUST SOUTH OF THE AREA THROUGH THE WEEK. AN UNSETTLED WEATHER PATTERN WILL SETUP AS UPPER LEVEL DISTURBANCES MOVE ACROSS THE REGION BRINGING CHANCES FOR RAIN DURING THE MIDDLE AND END OF THE WORK WEEK. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... THE OVERALL LACK OF MOISTURE WILL KEEP THE VAST MAJORITY OF THE FORECAST AREA RAINFREE OVERNIGHT. HOWEVER...THE PROXIMITY TO A WEAK COASTAL TROUGH IN THE NEARBY ATLANTIC AND ADEQUATE MOISTURE WITHIN THE LOWEST MILE OR TWO OF THE TROPOSPHERE CAUSES US TO MAINTAIN AN ISOLATED RISK OF LOW-TOPPED SHOWERS OVER THE COASTAL COUNTIES AND BERKELEY COUNTY. ANY SHOWER WILL BE OF SHORT DURATION...WITH RAINFALL AMOUNTS OF NO MORE THAN A COUPLE HUNDREDTHS OF AN INCH. OUR ATTENTION OVERNIGHT WILL SHIFT TO THE FORMATION OF FOG AND STRATUS...WITH A CONTINUED INFLUX OF MARINE AIR TO KEEP DEW POINTS UP IN THE 50S AND AMPLE MOISTURE TO BECOME TRAPPED BENEATH THE NOCTURNAL INVERSION. THE MOST FAVORABLE AREAS WILL BE NEAR AND WEST OF THE I-95 CORRIDOR WHERE THE LOWEST CONDENSATION PRESSURE DEFICITS WILL OCCUR AND THESE AREAS WILL MORE EASILY REACH THEIR CROSS-OVER TEMPS. WHILE DENSE FOG IS CERTAINLY POSSIBLE...ODDS ARE PRESENTLY AGAINST ANY DENSE FOG ADVISORY GIVEN THAT FORECASTED FOG STABILITY INDICES ARE GREATER THAN 35 OR EVEN 40. PLUS THE WINDS JUST OFF THE DECK ARE CLOSE TO 15 KT...AND PATCHY CLOUD COVER WILL BE PRESENT. NO SIGNIFICANT CHANGES TO MUCH MILDER FORECAST LOW TEMPS OVERNIGHT. && .SHORT TERM /6 AM THIS MORNING THROUGH WEDNESDAY/... AN UNSETTLED PATTERN IS EXPECTED TO SETUP THROUGH THE PERIOD. MONDAY...A DEEP UPPER LEVEL TROUGH OVER THE CENTRAL U.S. WILL BE LIFTING TOWARD THE NORTHEAST. ONSHORE FLOW AND SOME LOW LEVEL MOISTURE INCREASE AHEAD OF THIS UPPER TROUGH AND ASSOCIATED COLD FRONT MAY RESULT IN SOME SPRINKLES OR POSSIBLY ISOLATED RAIN/SHOWERS. CHANCES FOR MEASURABLE RAINFALL NOT VERY HIGH...AND HAVE KEPT POPS AT MARGINAL SLIGHT CHANCE LEVELS. EXPECT MORNING FOG AND STRATUS TO GIVE WAY TO PARTLY SUNNY CONDITIONS. THIS WILL BE THE WARMEST DAY OF THE ENTIRE WORK WEEK WITH HIGHS INT HE MID TO UPPER 70S...WHICH WILL BE ABOUT 4 TO 6 DEGS ABOVE NORMAL. MONDAY NIGHT...THE UPPER TROUGH CONTINUES MOVING NORTHEAST DRAGGING A COLD FRONT TOWARD THE REGION. MODELS IN AGREEMENT WITH HOLDING OFF ANY SIGNIFICANT CHANCES FOR RAINFALL UNTIL TUESDAY. HAVE KEPT SLIGHT CHANCE...ESPECIALLY INTERIOR. DEEP LAYER MOISTURE IS STILL LACKING TO INCREASE POPS TO CHANCE AT THIS POINT. HOWEVER...LOW LEVEL MOISTURE IS EXPECTED TO AGAIN PRODUCE STRATUS AND POSSIBLY SOME FOG. GUIDANCE INDICATING FOG...BUT CONCERNED WITH PRESENCE OF SOME UPPER LEVEL TROUGHING AND ADVANCING COLD FRONT THAT WINDOW FOR FOG WILL BE TOO SMALL TO MENTION. LOWS SHOULD BE MILD IN THE UPPER 50S TO NEAR 60 MOST AREAS...CLOSE TO 10 DEGS ABOVE NORMAL. TUESDAY...ALL MODELS PUSH THE SURFACE COLD FRONT THROUGH THE REGION DURING TUESDAY WITH SLIGHT CHANCE TO POSSIBLY LOW END CHANCE POPS EXPECTED DUE TO LACK OF STRONG UPPER SUPPORT AND MARGINAL DEEP LAYER MOISTURE. EVEN IF IT DOES NOT RAIN MUCH...THINK CLOUDS WILL STICK AROUND ALL DAY KEEPING TEMPS IN THE 60S. HAVE GONE A LITTLE UNDER GUIDANCE DUE TO EXPECTED CLOUD COVER. TUESDAY NIGHT...THE COLD FRONT IS EXPECTED TO STALL OUT NEAR OR JUST SOUTH OF THE REGION AS IT BECOMES PARALLEL TO THE SOUTHWEST UPPER FLOW. EXPECT A WEDGE OF HIGH PRESSURE TO BUILD IN BEHIND THE FRONT AND LOW LEVEL MOISTURE TO STICK AROUND. THIS WILL LIKELY RESULT IN ANOTHER NIGHT OF LOW CLOUDS/STRATUS. HAVE MAINTAINED SLIGHT CHANCE POPS AS FRONT IS SLOW TO MOVE THROUGH AND PRESENCE OF SOME UPPER LEVEL TROUGHING AND LOW LEVEL MOISTURE. LOWS COOLING BACK DOWN TO THE MID TO UPPER 40S. WEDNESDAY...MODELS INDICATING THAT ANOTHER UPPER WAVE WILL MOVE ACROSS THE AREA LATER IN THE DAY FROM THE SOUTHWEST. BEST CHANCES FOR PRECIP WILL LIKELY BE WEDNESDAY NIGHT...JUST BEYOND THE PERIOD. THUS..HAVE KEPT SLIGHT CHANCE POPS FOR THE DAY...MAINLY LATER IN THE DAY OVER THE SOUTHERN HALF OF THE FORECAST AREA. AGAIN...THINK MOSTLY CLOUDY SKIES WILL REMAIN WITH TEMPS LIKELY STRUGGLING TO REACH THE LOWER 60S. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... A WEDGE OF HIGH PRESSURE WILL REMAIN IN PLACE THROUGH LATE WEEK...RESULTING IN PERSISTENT NORTHEAST FLOW ALONG WITH CLOUDY AND COOL CONDITIONS OVER THE SOUTHEASTERN UNITED STATES. THE PRECIP FORECAST WILL REMAIN QUITE CHALLENGING THROUGH THE PERIOD AS MODELS INDICATE AN UPPER LEVEL DISTURBANCE WEDNESDAY NIGHT AND THURSDAY AND ANOTHER POSSIBLY BY LATE FRIDAY AND SATURDAY. AT THIS TIME...HAVE KEPT SLIGHT CHANCE OF SHOWERS MAINLY FOR COASTAL COUNTIES THROUGH LATE WEEK. CHANCES OF PRECIP APPEAR TO BE GREATEST LATE WEEKEND AS AN UPPER LVL LOW SHIFTS OVER THE MID ATLANTIC STATES WHILE A COASTAL TROUGH/DEVELOPING SFC LOW MAKES A NORTHWARD MOVE ALONG THE SOUTHEAST COAST. TEMPS WILL BE 5-10 DEGREES BELOW NORMAL. LATEST GUIDANCE INDICATING MUCH COOLER TEMPERATURES FOR THURSDAY AND HAVE NUDGED THEM DOWNWARD TO REFLECT THAT TREND. OVERALL...HIGHS IN THE LOW/MID 60S...WITH LOWS WILL RANGE FROM THE LOWER 40S INLAND TO THE MID 40S/LOWER 50S ALONG THE COAST. && .AVIATION /06Z MONDAY THROUGH FRIDAY/... KCHS...GIVEN PROXIMITY OF CLOUDS MOVING ONSHORE AND EVEN A FEW SPRINKLES AROUND OVERNIGHT...WE THINK RISKS FOR EXTENDED PERIODS OF MVFR OR LOWER CIGS AND VSBYS ARE UNLIKELY...BUT CERTAINLY POSSIBLE NEARING DAYBREAK. OTHERWISE...VFR CONDITIONS MID MORNING INTO THIS EVENING. KSAV...RISK CONTINUES TO BE A BIT MORE FAVORABLE FOR MVFR VSBYS OR EVEN NEARBY IFR CIGS LATE TONIGHT. MUCH OF THE GUIDANCE SUGGESTS EITHER LOW CIGS OR VSBYS...HOWEVER THE FORECAST REMAINS TRICKY AS PLENTY OF VERY SMALL SMALL FACTORS IN PLAY INCLUDING THE CLOUDS OFF THE COAST WHICH SEEM TO BE IN AND OUT THIS MORNING. WE MAINTAINED TRENDS FROM OUR PREVIOUS PACKAGE WITH CONDITIONS TO 3SM AND SCATTERED CLOUDS BLO 1 KFT. CERTAINLY...CONDITIONS MAY EVENTUALLY TIP WORSE IF CLOUDS ARE NOT A FACTOR. VFR BY MID/LATE MORNING. EXTENDED AVIATION OUTLOOK...AN UNSETTLED PATTERN IS EXPECTED TO PERSIST THROUGH MUCH OF THE WORK WEEK WITH A WEDGE OF HIGH PRESSURE HOLDING LOW LEVEL MOISTURE IN PLACE ACROSS THE AREA. THEREFORE...THERE WILL BE AT LEAST PERIODS OF MVFR TO POSSIBLY IFR CIGS THROUGH THE WEEK. && .MARINE... WIND SPEEDS WILL STEADILY CLIMB OVER THE ATLANTIC WATERS THROUGH THE OVERNIGHT...PEAKING AS HIGH AS 10-15 KT WITHIN 20 NM OF THE COAST...BUT UP TO 15 OR EVEN 20 KT ACROSS THE OUTER GA WATERS. WIND SPEEDS IN CHARLESTON HARBOR WILL BE HELD AT 10 KT OR LESS. SEAS WILL CLIMB ABOUT A FOOT OVERNIGHT WITH THE FAVORABLE ONSHORE FETCH...ATTAINING 3 OR 4 FT MOST WATERS...EXCEPT SOME 5-FOOTERS ACROSS AMZ374. ISOLATED SHOWERS WILL BE SHORT-LIVED AT ANY ONE LOCATION. HIGH PRESSURE CENTERED NORTHEAST OF THE AREA EARLY MONDAY WILL SHIFT EAST AS A COLD FRONT SLOWLY APPROACHES FROM THE WEST. LOW LEVEL WINDS ON MONDAY WILL BE SOUTHEAST AT GENERALLY 15 KT OR LESS AND SEAS 4 TO 5 FT OR LESS...VEERING TO LIGHT SOUTHERLY MONDAY NIGHT. BY TUESDAY...THE FRONT IS EXPECTED TO MOVE THROUGH...BUT THEN STALL OVER OR JUST SOUTH OF THE REGION BY TUESDAY NIGHT. A WEDGE OF HIGH PRESSURE WILL BUILD IN FROM THE NORTH ON WEDNESDAY WITH AN INCREASING PRESSURE GRADIENT. EXPECT NORTHEAST WINDS TO INCREASE TO 15 TO 20 KT WITH SEAS 4 TO 6 FT. NORTH/NORTHEAST WINDS AND ELEVATED SEAS WILL LIKELY PERSIST THROUGH LATE WEEK AS A WEDGE OF HIGH PRESSURE RESULTS IN A PINCHED GRADIENT OVER ALL WATERS. SMALL CRAFT ADVISORIES MAY BE NEEDED FOR A LARGE PORTION OF THE COASTAL WATERS THROUGH LATE WEEK. && .TIDES/COASTAL FLOODING... TIDE LEVELS WILL BE HIGHER THAN NORMAL GIVEN UPCOMING PERIGEAN SPRING TIDES EARLY THIS WEEK. NORTHEAST WINDS MOST OF THE PERIOD WILL LIKELY LEAD TO SOME SHALLOW SALTWATER FLOODING AROUND THE TIMES OF THE MORNING HIGH TIDES BEGINNING ON MONDAY. THE HIGHEST TIDE LEVELS WILL LIKELY BE WEDNESDAY AND THURSDAY. THE EXTRATROPICAL SURGE GUIDANCE IS INDICATING MARGINAL COASTAL FLOOD ADVISORY LEVELS FOR THE MORNING TIDES MOST OF THE WEEK. THUS...COASTAL FLOOD ADVISORIES MAY BE NEEDED. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM... SHORT TERM...RFM LONG TERM...DPB AVIATION... MARINE... TIDES/COASTAL FLOODING...
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 12, 3:18 AM EST | Coastal Flood Advisory | CHS | 4 hr |
Nearby
Small Craft Advisories in Georgia, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.